What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 4, 5:41 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 4, 5:41 PM CST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
641 PM CDT Thu Jul 4 2019
.SHORT TERM...(This evening through Friday night)
Issued at 340 PM CDT Thu Jul 4 2019
The primary forecast challenge through Friday night deals with
thunderstorms and severe potential. A surface boundary / cool front
bisecting the Sandhills should drop south tonight, which will be the
focus for the storms. The atmosphere is primed for large hail,
strong winds, and torrential rainfall.
This evening and tonight... Convective initiation is underway across
northwest Nebraska (Sheridan Co) as of 20z. A few thundershowers are
also pulsing up and down along the differential heating boundary,
roughly aligned with I-80, caused by a stubborn stratus deck over
far SW Neb. Expect an increase in activity through the evening in
the panhandle as CIN continues to erode and upper air support
arrives in the form of an H5-7 shortwave. Severe indices suggest the
potential for large hail, damaging winds, very heavy rain, and
possibly a tornado. The 19z LBF RAOB shows a cap remaining around
H7, while SPC mesoanalysis suggests it's quickly eroding (also shown
by the showers). Instability is ample (MUCAPE 2000-3000j/kg) due to
mid/upper 60s dew points and lifted index around -5. CAPE in the -10
to -30C hail growth zone is also rather fat. Deep layer shear has
increased to around 40 kts in western Neb and around 30 kts central
Neb, which is sufficient for organized and sustained convection.
Short-term model guidance is in agreement with bringing the LLJ nose
right into southwest Neb, which should increase low level shear.
Current southeast surface winds are creating a veering profile and
are not forecast to change much tonight. Thinking the greatest hail
and tornado threat will be west of Hwy 61, where convective mode is
more likely to be supercellular. Around 06z, storms should grow more
upscale around the Hwy 83 corridor as they become more elevated and
the wind profile becomes more unidirectional. Forecast soundings
maintain plenty of DCAPE (1000+ j/kg) while the storms become
clusters or a QLCS, adding to the damaging wind threat. Included
heavy rain wording to the entire CWA as PWATs are well above climo,
moisture transport vectors indicate a large fetch of moisture
streaming up the Plains, and previous nights' rainfall totals have
exceeded one inch. The greatest thunder coverage, and subsequent
severe threat, should be out of the CWA by 12z. Generally followed a
blend of the HRRR and NAMnest for storm timing.
Friday and Friday night... Continued thunder mention as the region
sits in easterly/upslope flow in the post fropa environment.
Sufficient instability remains with the help of cooler temps
aloft/steep lapse rates and continued moisture advection in the low
levels. Deep layer shear is also supportive of severe potential.
Concerns include effects from tonight's convection, location of
outflow boundaries, the lack of an LLJ, and overall coverage (CAMs
not as bullish). Cooled max temps slightly to account for mixed
cloudiness, northeast flow at H85, and potential storms. Forecast
highs range from upper 70s along the Pine Ridge to mid 80s far
southwest.
.LONG TERM...(Saturday through Thursday)
Issued at 340 PM CDT Thu Jul 4 2019
The synoptic pattern into early next week suggests continued
periodic thunderstorm chances and seasonable temperatures for
western Nebraska. The area sits on the periphery of the Western US
trough and southern Plains high, a favored area for storm tracks and
in an environment supportive of strong convection. Various surface
boundaries (quasi-stationary or warm front Sunday and cool front
Tuesday) will add forcing and lift. Temperature-wise, highs should
stick to the lower 80s through the weekend, then warm early next
week under WAA and southerly flow at H85.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 634 PM CDT Thu Jul 4 2019
Scattered thunderstorms should develop across north central and
southwest Nebraska, most thunderstorm development will be late
tonight, however there are a few isolated thunderstorms across
Cherry County this evening, but should remain south of KVTN.
Lower ceilings are expected to move in tomorrow morning into the
day tomorrow with MVFR conditions at times.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Snively
LONG TERM...Snively
AVIATION...Gomez
Hazardous weather outlook, Jul 4, 9:43 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1043 PM CDT Thu Jul 4 2019
NEZ004>010-022>029-035>038-056>059-069>071-094-060345-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1043 PM CDT Thu Jul 4 2019 /943 PM MDT Thu Jul 4 2019/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
Numerous to widespread thunderstorms will blossom late this
evening across southwestern Nebraska and parts of the Sandhills.
These storms will then continue through late tonight. Severe
storms will be possible with large hail, damaging winds, and heavy
rainfall all threats.
Elsewhere, scattered thunderstorms will be possible across
northwestern Nebraska and northern Nebraska late tonight.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Daily thunderstorm chances continue this weekend and into next
week. A marginal risk of severe weather exists across portions of
the outlook area both Friday and Saturday, with hail, wind, and
heavy rain being the main threats. Severe weather potential for
Sunday and beyond is uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon and evening,
especially west of Highway 83. Reports of hail, wind, and
rainfall reports are appreciated.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 4, 7:58 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 8 NE THEDFORD 42.07N 100.47W
07/04/2019 E1.75 INCH THOMAS NE PUBLIC
TIME ESTIMATED BY RADAR.
&&
JURGENSENSpecial weather statement, Jul 4, 8:14 PM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
914 PM CDT Thu Jul 4 2019
NEZ005-008-025-026-050300-
Brown-Eastern Cherry-Thomas-Blaine-
914 PM CDT Thu Jul 4 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHERRY...
SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS
COUNTIES...
At 914 PM CDT, a strong thunderstorm was located over Purdum, or 15
miles northeast of Thedford, moving east at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Elsmere, Purdum and Koshopah.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4202 10039 4216 10039 4218 10005 4196 10008
TIME...MOT...LOC 0214Z 269DEG 14KT 4208 10030
ET
Local storm report, Jul 4, 9:34 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CDT THU JUL 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 13 ENE TRYON 41.63N 100.71W
07/04/2019 M0.95 INCH LOGAN NE PUBLIC
0353 PM HAIL 7 SSW GORDON 42.71N 102.26W
07/04/2019 M1.00 INCH SHERIDAN NE TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL AND HEAVY RAIN.
0412 PM HAIL 8 S GORDON 42.69N 102.20W
07/04/2019 E1.25 INCH SHERIDAN NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL
0413 PM HEAVY RAIN 5 S GORDON 42.73N 102.20W
07/04/2019 E2.00 INCH SHERIDAN NE PUBLIC
ESTIMATED 2 INCHES OF RAINFALL WITHIN 1 HOUR.
0426 PM HAIL 9 SSE GORDON 42.69N 102.14W
07/04/2019 M2.50 INCH SHERIDAN NE PUBLIC
HAIL RANGING FROM PEA SIZE TO TENNIS BALL SIZE. MOST OF
THE HAIL WAS GOLF BALL SIZE. HEAVY RAIN REPORTED AS WELL
WITH PONDING IN THE YARD.
0530 PM HAIL 21 SSE GORDON 42.53N 102.05W
07/04/2019 M2.50 INCH CHERRY NE PUBLIC
SIGNIFICANT DAMAGE FROM WIND AND HAIL... INCLUDING
SHATTERED WINDOWS. HAIL MEASURED 2.25+ IN. SMALLER HAIL
NEARLY COVERED GROUND.
0530 PM TSTM WND DMG 21 SSE GORDON 42.53N 102.05W
07/04/2019 CHERRY NE PUBLIC
SIGNIFICANT STRUCTURE DAMAGE FROM WIND AND HAIL. WIND
ESTIMATED 80 MPH. TIN ROOF PEELED OFF AND WINDOWS
SHATTERED.
0543 PM HAIL 25 SE GORDON 42.55N 101.86W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
HAD GOLF BALL SIZE HAIL WITH THE MAJORITY AS MOTH BALL
AND PEA SIZE.
0623 PM HAIL 26 N WHITMAN 42.42N 101.56W
07/04/2019 E2.00 INCH CHERRY NE PUBLIC
ESTIMATED HAIL SIZE. THREE WINDOWS BROKEN AT HOUSE.
0629 PM HAIL 26 N WHITMAN 42.42N 101.56W
07/04/2019 M1.75 INCH CHERRY NE PUBLIC
ROOF DAMAGE AND WINDOWS DAMAGED/BROKEN. VERY STRONG WINDS
BUT NO WIND ESTIMATE AVAIL.
0630 PM HAIL 27 N WHITMAN 42.43N 101.47W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
0659 PM HAIL 18 NNW MULLEN 42.26N 101.22W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
0709 PM HAIL 18 NNW MULLEN 42.28N 101.18W
07/04/2019 E1.75 INCH CHERRY NE PUBLIC
0709 PM TSTM WND DMG 18 NNW MULLEN 42.28N 101.18W
07/04/2019 CHERRY NE PUBLIC
TREE LIMBS DOWN AND BROKEN WINDOWS WITH WINDS ESTIMATED
AT LEAST 50-60 MPH.
0750 PM HAIL 18 NW THEDFORD 42.16N 100.82W
07/04/2019 M1.00 INCH CHERRY NE PUBLIC
0850 PM HAIL 8 NE THEDFORD 42.07N 100.47W
07/04/2019 E1.75 INCH THOMAS NE PUBLIC
TIME ESTIMATED BY RADAR.
&&
ETSpecial weather statement, Jul 4, 10:33 PM CST, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
1033 PM MDT Thu Jul 4 2019
NEZ022-056-050500-
Deuel NE-Garden NE-
1033 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARDEN AND DEUEL
COUNTIES UNTIL 1100 PM MDT...
At 1032 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chappell, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Chappell, Mount Vernon and Intersection of Highway 27 and 9 Mile
Road.
This includes Interstate 80 in Nebraska between mile markers 78 and
90.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4119 10261 4137 10231 4115 10212 4100 10252
4100 10256 4107 10262
TIME...MOT...LOC 0432Z 236DEG 19KT 4112 10250
GomezSpecial weather statement, Jul 4, 10:42 PM CST, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
1042 PM MDT Thu Jul 4 2019
NEZ058-069-050515-
Chase NE-Perkins NE-
1042 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND
NORTHWESTERN CHASE COUNTIES UNTIL 1115 PM MDT...
At 1042 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lamar, or 15 miles northwest of Imperial, moving northeast at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Grant, Lamar and Chase.
This includes Highway 61 between mile markers 52 and 63, and between
mile markers 68 and 69.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southwestern Nebraska.
LAT...LON 4046 10189 4056 10206 4065 10205 4091 10180
4075 10152
TIME...MOT...LOC 0442Z 217DEG 27KT 4063 10190
GomezSpecial weather statement, Jul 4, 10:47 PM CST, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
1147 PM CDT Thu Jul 4 2019
NEZ071-050515-
Frontier NE-
1147 PM CDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER COUNTY
UNTIL 1215 AM CDT...
At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Eustis, or 22 miles southwest of Lexington, moving
northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Eustis.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Nebraska.
LAT...LON 4058 10024 4070 10006 4070 9998 4047 9998
4043 10010
TIME...MOT...LOC 0447Z 235DEG 15KT 4056 10006
Gomez